MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH ONETOUCH VERIO FLEX; GLUCOSE MONITORING SYS/KIT
Model Number 023-271
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Loss of consciousness (2418)
Date of Event 02/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On february 26, 2026, the lay user/patient¿s spouse contacted lifescan (lfs) united states, alleging that that the patient¿s onetouch verio flex meter was displaying an ¿error 2¿ message during testing.The complaint was classified based on the customer care agent (cca) documentation, since attempts to reach the reporter for further information were unsuccessful.The reporter stated that on february 25, 2026, at 1:30 am, the patient was sleeping and when she attempted to wake him, he was ¿unresponsive¿, and an ¿error 2¿ message appeared when attempting to test his blood glucose with the subject meter.The reporter stated that she called emergency medical services (ems) for assistance.When ems arrived, the reporter claimed that they tested the patient¿s blood glucose on the ems meter (unspecified result) and provided unspecified treatment.At the time of troubleshooting, the cca noted the subject meter was not being used for the first time.The cca walked through resolving the issue however the alleged issue could not be resolved.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly received medical intervention for a possible acute complication of diabetes after the alleged meter issue began.The subject meter could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
A device history record review was performed on the subject meter lot.The review did not identify anything that could adversely impact product performance or function.In addition, similar complaints for this issue were trended including the reported meter.It was concluded that the number of complaints for the meter did not breach thresholds indicative of a systemic issue.The reported issue has been investigated.Investigation concluded that the device performed as intended by displaying an error message, protecting the user from an erroneous result.

Brand Name
ONETOUCH VERIO FLEX
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
dammstrasse 19
zug 6300
SZ  6300
Manufacturer (Section G)
LIFESCAN SCOTLAND
beechwood park north
inverness IV2 3 ED
UK   IV2 3ED
Manufacturer Contact
simon palmer
beechwood park north
inverness IV2 3-ED
UK   IV2 3ED
1463383679
MDR Report Key24662923
Report Number3008382007-2026-00005
Device Sequence Number20097460
Product Code NBW
UDI-Device Identifier00353885010986
UDI-Public00353885010986
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-271
Device Catalogue Number023-271
Device Lot NumberZ2308021X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Initial Report FDA Received Date03/23/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale